MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Pleural Effusion (2010); Pericardial Effusion (3271)
Date of Event 09/09/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 22mm amplatzer amulet left atrial appendage occluder was selected for implant to treat a left atrial appendage (laa).The patient had a pre-existing pericardial effusion.Transseptal access was inferior in the bicaval, and mid on the short axis.The patient's activated clotting time (act) level was 317 seconds.The patient's left atrial pressure was 18mmhg.Fifteen thousand units of heparin were administered.During the procedure three attempts were made to deploy the occluder.It was determined that the occluder was too big in size.The occluder was removed and sized down to a 20mm amplatzer amulet left atrial appendage.The second occluder was re-captuered twice.Upon deployment, the patient's blood pressure dropped.The pericardial effusion appeared to be unchanged from baseline.It was discovered that there was a small pericardial effusion and a larger pleural effusion.A pericardiocentesis was performed.It was then noted that the patient's left lung collapsed.A drain was placed in the left lung.The patient continued to bleed, and a thoracotomy was performed to control the bleeding.On (b)(6) 2025 the patient passed away.The cause of death was the pericardial and pleural effusion.
 
Additional Manufacturer Narrative
An event of patient-device incompatibility (implant related to tissue damage-perforation, pericardial effusion, pleural effusion, low blood pressure/hypotension, pericardiocentesis death) was reported.The device remains implanted and will not return to abbott for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Reportedly, the patient had a pre-existing condition pericardial effusion.Based on cine and medical review performed at abbott ¿the exact cause of death two days post-implant is unknown but likely is procedure related due to complications from the thoracotomy used to control the bleeding associated with multiple device deployments.¿ based on the information received, the cause of the reported implant related to tissue damage associated with perforation and pericardial effusion resulted in hypotension and appeared to be related to procedural circumstances (pericardiocentesis).The reported unexpected medical interventions and surgical intervention resulted of case-specific circumstances as pericardiocentesis was performed.Based on the information received and medical review, the cause for the reported death could not be conclusively determined.It is possible that the cause is related to the procedure and the patient's comorbidities.However, this cannot be confirmed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23192363
Report Number2135147-2025-05559
Device Sequence Number13260054
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)270331(10)8445147
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number8445147
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date10/01/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age77 YR
Patient SexUnknown
Patient Weight79 KG